Similarity solutions of the boundary layer equations for a nonlinearly stretching sheet

F. Talay Akyildiz, Dennis A. Siginer, K. Vajravelu, J. R. Cannon, Robert A. Van Gorder

Research output: Contribution to journalArticle

22 Citations (Scopus)


Consideration is given to a class of nonlinear third-order differential equations arising in fluid flow over a nonlinearly stretching sheet. Existence of a solution of the nonlinear third-order differential equation over 0<η<∞ is established in this paper, answering the open question of Vajravelu and Cannon (Appl. Math. Comput. 2006; 181:609-618). That is, we prove with estimates independent of R for solutions of the third-order differential equation on [0,R]. The existence of a solution on 0<η<∞ follows from the Ascoli-Arzela Theorem. Furthermore, numerical solutions are obtained and presented through graphs, and the influence of the physical parameter on the flow characteristics is discussed.

Original languageEnglish
Pages (from-to)601-606
Number of pages6
JournalMathematical Methods in the Applied Sciences
Issue number5
Publication statusPublished - Mar 30 2010


All Science Journal Classification (ASJC) codes

  • Mathematics(all)
  • Engineering(all)

Cite this